Thunderstorm Wind, Lauderdale
- When
- May 3, 3:55 PM CST to 4:00 PM CST
- Where
- Lauderdale County, Ashport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.767, -89.800
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 3, 2:36 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT WED MAY 3 2006 .DISCUSSION... IT IS A WARM...MOIST AND UNSTABLE EARLY MAY AFTERNOON ACROSS THE MID-SOUTH. LAPS INDICATES SURFACE LIFTED INDICES OF MINUS 6 TO MINUS 8 ACROSS MUCH OF THE MID-SOUTH. SURFACE DEWPOINTS ARE IN THE MID 60S AND TEMPERATURES HAVE WARMED INTO THE LOWER AND MID 80S. THUNDERSTORMS ARE FIRING ACROSS THE AREA WITH TWO AREAS OF FOCUS. ONE IS A WARM FRONT THAT STRETCHES ACROSS SOUTHEASTERN MO INTO NORTHWEST TN. THINK STORMS WILL CONTINUE TO DEVELOP ALONG THIS FRONT INTO THIS EVENING. A CONVECTIVE COMPLEX HAS DEVELOPED OVER SOUTHEASTERN MO...THIS COMPLEX HAS BEEN MOVING MOSTLY EASTWARD...BUT MAY HAVE A TENDENCY TO TURN MORE TO THE EAST-SOUTHEAST ALONG THE WARM FRONT INTO MORE MOIST AND UNSTABLE AIR. ANOTHER FOCUS FOR THUNDERSTORMS THIS AFTERNOON IS A MESOSCALE CONVECTIVE VORTEX MOVING INTO CENTRAL AR...THIS FEATURE IS FORECAST TO MOVE ACROSS THE MID-SOUTH TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING AHEAD OF THIS FEATURE AND WILL MOVE INTO THE MID-SOUTH INTO TONIGHT. AN UNSETTLED AND WET WEATHER SCENARIO IS FORECAST TO PERSIST ACROSS THE MID-SOUTH INTO AT LEAST SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TONIGHT...BECOMING ORIENTED EAST TO WEST. THE FRONT WILL SAG SLOWLY THROUGH THE MID-SOUTH THURSDAY INTO FRIDAY. THE ATMOSPHERE IS FORECAST TO BE VERY MOIST AND UNSTABLE ALONG AND AHEAD OF THE COLD FRONT. MEAN ATMOSPHERIC LAYER RELATIVE HUMIDITIES ARE FORECAST 70 PERCENT OR GREATER...AND LIFTED INDICES ARE FORECAST TO DROP TO BETWEEN MINUS 4 AND MINUS 5 THURSDAY AFTERNOON. MEANWHILE...AN UPPER LEVEL SHORT WAVE WILL APPROACH FROM THE WEST THURSDAY. THE COLD FRONT AND UPPER LEVEL SHORT WAVE WILL SERVE AS TRIGGERS FOR NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. THE FORECAST BECOMES MORE COMPLICATED FRIDAY INTO SATURDAY WITH DECREASING CONFIDENCE. THE GFS PUSHES THE COLD FRONT FURTHER SOUTH THAN THE NAM RESULTING IN DRIER WEATHER SPREADING INTO THE MID-SOUTH FROM THE NORTH. ATTM...WILL LEAN TOWARD THE NAM WITH A SLOWER COLD FRONTAL MOVEMENT...WHICH IS MORE IN LINE WITH OUR CURRENT FORECAST. THINK THE GFS MAY BE OVERDONE WITH THE UPPER SHORT WAVE AND ASSOCIATED SURFACE LOW MOVING ACROSS THE AREA THURSDAY NIGHT...AND THUS PUSHING THE COLD FRONT TOO QUICKLY TO THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 81 64 74 / 40 70 80 50 MKL 64 79 62 71 / 40 70 80 40 JBR 65 77 59 71 / 50 70 80 30 TUP 65 84 64 77 / 30 50 60 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JCL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT WED MAY 3 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 245 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID-SOUTH. THE ATMOSPHERE COVERING THE MID-SOUTH IS MOIST AND VERY UNSTABLE. A WARM FRONT FROM NORTHEAST ARKANSAS INTO WEST TENNESSEE WILL CONTINUE TO PUSH NORTHWARD THIS AFTERNOON. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF THIS WARM FRONT THIS AFTERNOON AND EVENING. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO APPROACH FROM THE WEST THIS AFTERNOON AND TONIGHT AFFECTING MUCH OF THE MID-SOUTH. ALSO...A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT. ADDITIONAL THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE AHEAD OF THESE WEATHER SYSTEMS THIS AFTERNOON INTO TONIGHT. THE MAIN THREATS OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH THE MID-SOUTH THURSDAY AND FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE BOTH THURSDAY AND FRIDAY WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THIS AFTERNOON INTO THIS EVENING. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AND FRIDAY. JCL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
&&
AARONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
&&
AARONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0345 PM HAIL DELL 35.86N 90.03W
05/03/2006 M0.75 INCH MISSISSIPPI AR POST OFFICE
0400 PM HAIL 5 E KENNETT 36.24N 89.96W
05/03/2006 M1.00 INCH PEMISCOT MO LAW ENFORCEMENT
HAIL REPORTED RIGHT ALONG COUNTY LINE OF DUNKLIN AND
PEMISCOT COUNTIES
0400 PM HAIL 4 E KENNETT 36.24N 89.98W
05/03/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
&&
AARONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0345 PM HAIL DELL 35.86N 90.03W
05/03/2006 M0.75 INCH MISSISSIPPI AR POST OFFICE
0400 PM HAIL 4 E KENNETT 36.24N 89.98W
05/03/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0400 PM HAIL 5 E KENNETT 36.24N 89.96W
05/03/2006 M1.00 INCH PEMISCOT MO LAW ENFORCEMENT
HAIL REPORTED RIGHT ALONG COUNTY LINE OF DUNKLIN AND
PEMISCOT COUNTIES
0405 PM TSTM WND DMG 2 S TRUMANN 35.65N 90.52W
05/03/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0345 PM HAIL DELL 35.86N 90.03W
05/03/2006 M0.75 INCH MISSISSIPPI AR POST OFFICE
0400 PM HAIL 5 E KENNETT 36.24N 89.96W
05/03/2006 M1.00 INCH PEMISCOT MO LAW ENFORCEMENT
HAIL REPORTED RIGHT ALONG COUNTY LINE OF DUNKLIN AND
PEMISCOT COUNTIES
0400 PM HAIL 4 E KENNETT 36.24N 89.98W
05/03/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0405 PM TSTM WND DMG 2 S TRUMANN 35.65N 90.52W
05/03/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN
0430 PM HAIL 2 SW OSCEOLA 35.68N 90.02W
05/03/2006 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
&&The Memphis radar (KNQA), 47 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees were knocked down on a county road 6 miles southeast of Henning.
Straight line winds blew down numerous large tree limbs in Selmer.
Penny size hail was reported on Kostka Lane in Germantown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509412, 5509413, 5509414, 5509415, 5509416.